Alert archive / Maine / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 23, 2008, 5:48 PM EDT for Aroostook County, Maine. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 23, 2008, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.8 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:36 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 23, 3:36 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 336 PM EDT MON JUN 23 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WAS LOCATED OVER QUEBEC...A WEATHER DISTURBANCE MOVING THROUGH THIS TROUGH WILL LIFT ACROSS THE REGION TONIGHT. THE TROUGH WILL LIFT OUT TO THE NORTHEAST ON TUESDAY THEN HIGH PRESSURE WILL BUILD SOUTH OF THE AREA ON WEDNESDAY. ANOTHER DISTURBANCE WILL APPROACH THE REGION LATE IN THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... A MILD AND MOIST SOUTHWEST FLOW WILL CONTINUE ACROSS THE FORECAST AREA TONIGHT. EXPECT THE CHANCE FOR SHOWERS AND THUNDERSTORMS THE REST OF THE AFTERNOON MAINLY ACROSS THE NORTH AND WEST WHERE THE AIR MASS HAS DESTABILIZED AWAY FROM THE MARINE LAYER. ALSO ACTIVITY CURRENTLY ACROSS SRN NEW ENGLAND IN ASSOCIATION WITH S/WV MAY MOVE UP ALONG THE DOWNEAST COAST LATER THIS EVENING. EXPECT AREAS OF FOG TO DEVELOP ACROSS THE REGION OVERNIGHT. ON TUESDAY A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND CROSS THE REGION DURING TUESDAY AFTERNOON. THE COMBINATION OF THE FRONT AND AN UPPER LEVEL TROF CROSSING THE REGION WILL RESULT IN A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS DURING TUESDAY AFTERNOON. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... A BRIEF BREAK IN THE UNSETTLED WEATHER PATTERN IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY AS A SHORT WAVE RIDGE CROSSES THE AREA. A WARM FRONT WILL APPROACH NORTHERN SECTIONS LATE WEDNESDAY AND THEN STALL OVER THE REGION THURSDAY. THIS FRONT WILL SERVE AS THE TRIGGER FOR SCATTERED SHOWERS AND THUNDERSTORMS...MOSTLY OVER NORTHERN AREAS. DOWNEAST AREAS MAY MISS THE BULK OF THE PRECIPITATION. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... POPULATED WITH GMOS DATA...DAYS 4-7. REDUCED POPS ACROSS THE NORTH ON SATURDAY...18Z TO SUNDAY...12Z AS GFS SEEMED TO INDICATE DRIER CONDITIONS ASSOCIATED WITH HIGHER PRESSURE NORTH AND EAST OF THE REGION. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... EXPECT MAINLY VFR/MVFR CONDITIONS THIS EVENING IN SCATTERED SHOWERS AND TSTMS TO GIVE WAY TO IFR AND POSSIBLE LIFR CONDITIONS TONIGHT IN AREAS FOG AND ANY LINGERING SHOWERS. EXPECT IFR/LIFR CONDITIONS EARLY TUESDAY TO GIVE WAY TO VFR CONDITIONS LATER TUESDAY MORNING. THERE WILL STILL BE THE CHANCE FOR SCATTERED SHOWERS AND TSTMS UNTIL THE COLD FRONT CROSSES THE REGION. EXPECT MAINLY VFR CONDITIONS THE REMAINDER OF THE PERIOD. && .MARINE... NEAR TERM: WINDS/SEAS SHOULD REMAIN BELOW SCA LEVELS THROUGH TUESDAY. SHORT TERM: WINDS AND WAVES TO REMAIN BELOW SCA LEVELS AS A RATHER WEAK PRESSURE GRADIENT CONTINUES. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...DUDA SHORT TERM...LULOFS LONG TERM...TURNER AVIATION...DUDA MARINE...DUDA/LULOFS
Hazardous weather outlook, Jun 23, 5:12 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 512 AM EDT MON JUN 23 2008 MEZ001>006-010-011-015>017-029>032-240915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 512 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-240915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 512 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 3:05 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 305 PM EDT MON JUN 23 2008 MEZ001-003-231945- NORTHERN SOMERSET-NORTHWEST AROOSTOOK- 305 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT AROOSTOOK COUNTY AND SOMERSET COUNTY THROUGH 345 PM EDT... AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 21 MILES SOUTHWEST OF NINE-MILE BRIDGE...OR ABOUT 4 MILES SOUTHWEST OF ST. JUSTE...MOVING NORTHEAST AT 32 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NINE-MILE BRIDGE AND SAINT PAMPHILE THROUGH 345 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. DUDA
Special weather statement, Jun 23, 4:30 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
430 PM EDT MON JUN 23 2008
MEZ003-232130-
NORTHERN SOMERSET-
430 PM EDT MON JUN 23 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET COUNTY...
AT 422 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER BILLY-JACK DEPOT. THE STORM WAS NEARLY STATIONARY.
LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
BILLY-JACK DEPOT AT 430 PM EDT
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
WALLINGFORDSpecial weather statement, Jun 23, 5:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
534 PM EDT MON JUN 23 2008
MEZ001-232230-
NORTHWEST AROOSTOOK-
534 PM EDT MON JUN 23 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 531 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 11 MILES SOUTHWEST OF DICKEY. THE STORM
WAS MOVING NORTHEAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
DICKEY... ALLAGASH...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
DUDAThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:56 PM EDT | Severe Thunderstorm Warning | CAR | Somerset | 49 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.